Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 7, 2018, 6:33 PM CDT for Marathon County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 6:33 PM CDT (23:33 UTC)
- Expired
- Aug 7, 2018, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
County Marathon County, WI
The radar
The La Crosse radar (KARX), 131 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WWUS83 KGRB 072333
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
633 PM CDT TUE AUG 7 2018
WIZ030-035-080015-
Marathon WI-Wood WI-
633 PM CDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 632 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Marshfield to near
Pittsville to 6 miles south of Shortville. Movement was northeast at
10 mph.
Winds in excess of 30 mph and torrential rainfall will be possible
with these storms.
Locations impacted include...
Marshfield, Rib Mountain, Stratford, Hewitt, Sherry, Auburndale,
Vesper, Arpin, Milladore and North Wood County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4464 9032 4478 9017 4495 8969 4469 8978
4468 8985 4451 8984 4448 8985 4444 9032
TIME...MOT...LOC 2332Z 244DEG 7KT 4473 9006 4451 9020 4441 9050
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:17 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 7, 6:17 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 617 PM CDT Tue Aug 7 2018 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 233 PM CDT Sun Aug 5 2018 Relatively quiet weather with temperatures returning to a little above normal for the rest of the week and the upcoming weekend. The upper pattern across North America will undergo amplification the next few days as ridging increases over the intermountain West, and weak troughing develops downstream over the East. The ridge will become progressive and lean into a more positively tilted orientation during the latter part of the period, likely extending from the Upper Great Lakes to western Quebec by early next week. Temperatures were a little cool today, but will warm to near to modestly above normal for the rest of the period. The pattern favors scattered precipitation at times, but probably not enough to result in climatologically normal amounts. && .SHORT TERM...Tonight and Wednesday Issued at 329 PM CDT Tue Aug 7 2018 Upper trough moving across the area this evening will produce scattered showers and thunderstorms, mainly across central Wisconsin where upper dynamics and moisture are best. Some of them could produce gusty winds and heavy rain. The activity should dissipate around dusk, with slow clearing overnight. Fog is possible in portions of central and northcentral Wisconsin after skies clear. Places receiving rain this evening could have dense fog. Lows will be close to normal for this time of year. Any fog or low clouds Wednesday should dissipate around 15z Wednesday, with cumulus clouds in the afternoon. A weak upper trough approaching in the afternoon could produce a few showers or thunderstorms in the north. Highs will be a few degrees above normal. .LONG TERM...Wednesday Night Through Tuesday Issued at 329 PM CDT Tue Aug 7 2018 A cool front will be dropping south across the area Wednesday night into Thursday. Timing of the FROPA was slower on the 00Z ECMWF, possibly slow enough to allow for a low-end severe risk to develop Thursday afternoon. But the latest 12Z ECMWF came in quicker and more similar to the other models, which should allow the front to clear the forecast area early enough in the day to limit destabilization. Precipitation chances, which are not great even early in the period, will decrease further as the upper ridge nears the area during the weekend. For temperatures, generally stayed close to the standard forecast initialization grids based on a broad blend of guidance products. && .AVIATION...for 00Z TAF Issuance Issued at 617 PM CDT Tue Aug 7 2018 Scattered showers and thunderstorms accompanied by MVFR conditions are possible in central Wisconsin through evening. Partial clearing expected later tonight, with fog or low clouds forming where skies clear. IFR conditions are possible late tonight and early Wednesday, especially in central and northcentral Wisconsin with the fog. VFR conditions are expected across the region Wednesday afternoon with scattered afternoon showers or thunderstorms in the north. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....RDM LONG TERM......Skowronski AVIATION.......Kurimski
Hazardous weather outlook, Aug 7, 3:03 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 303 PM CDT Tue Aug 7 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 303 PM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms through the early evening hours across central Wisconsin. Severe thunderstorms are not expected, but some of the storms could produce gusty winds, small hail and brief heavy rain. Areas of dense fog may restrict the visibility to a quarter of a mile or less across central and north-central Wisconsin late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms during the afternoon and evening on Wednesday and Thursday. The storms are unlikely to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-082015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 303 PM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms during the afternoon and evening Wednesday and again Thursday. Any storms that form would pose a hazard to boaters on the lake and bay. RDM/Skowronski
In the hours before
Special weather statement, Aug 7, 3:39 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Green Bay WI
339 PM CDT TUE AUG 7 2018
WIZ018-030-072130-
Marathon WI-Lincoln WI-
339 PM CDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 338 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from 7 miles south of Rib Lake to 8 miles northwest of
Greenwood. Movement was east at 20 mph.
Heavy rain and winds up to 30 mph are be possible with these storms.
Locations impacted include...
Abbotsford, Colby, Athens, Unity, Milan, Bill Cross Rapids Wildlife
Area, Otis and Cherokee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4527 9004 4535 8956 4484 9031
TIME...MOT...LOC 2038Z 262DEG 15KT 4521 9018 4483 9074
RDMSpecial weather statement, Aug 7, 4:53 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
453 PM CDT TUE AUG 7 2018
WIZ018-030-072245-
Marathon WI-Lincoln WI-
453 PM CDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of New Wood Wildlife Area to near
Dorchester to near Spencer. Movement was east at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Marshfield, Merrill, Abbotsford, Spencer, Council Grounds State Park,
Colby, Stratford, Edgar, Athens and Rib Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4525 9005 4522 8950 4493 8991 4469 8999
4469 9032
TIME...MOT...LOC 2152Z 283DEG 7KT 4518 8999 4499 9026 4482 9029
KurimskiSpecial weather statement, Aug 7, 5:34 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Green Bay WI
534 PM CDT TUE AUG 7 2018
WIZ018-030-035-072315-
Marathon WI-Wood WI-Lincoln WI-
534 PM CDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 534 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Council Grounds State Park to
13 miles east of Abbotsford to near Spencer. Movement was east at 10
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Wausau, Marshfield, Merrill, Rib Mountain, Spencer, Council Grounds
State Park, Stratford, Marathon City, Edgar and Athens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4475 9032 4497 9012 4523 8992 4521 8943
4520 8943 4489 8967 4451 9000 4463 9032
TIME...MOT...LOC 2234Z 285DEG 10KT 4516 8988 4496 9004 4471 9026
KurimskiSpecial weather statement, Aug 7, 6:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
633 PM CDT TUE AUG 7 2018
WIZ030-035-080015-
Marathon WI-Wood WI-
633 PM CDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 632 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Marshfield to near
Pittsville to 6 miles south of Shortville. Movement was northeast at
10 mph.
Winds in excess of 30 mph and torrential rainfall will be possible
with these storms.
Locations impacted include...
Marshfield, Rib Mountain, Stratford, Hewitt, Sherry, Auburndale,
Vesper, Arpin, Milladore and North Wood County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4464 9032 4478 9017 4495 8969 4469 8978
4468 8985 4451 8984 4448 8985 4444 9032
TIME...MOT...LOC 2332Z 244DEG 7KT 4473 9006 4451 9020 4441 9050
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:39 PM CDT | Special Weather Statement | GRB | Marathon | 51 min |
| Aug 7, 4:53 PM CDT | Special Weather Statement | GRB | Marathon | 52 min |
| Aug 7, 5:34 PM CDT | Special Weather Statement | GRB | Marathon | 41 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.